MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 01/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the iol rotated after being well centered and in good position.Lens was explanted and another lens implanted.
 
Additional Manufacturer Narrative
The device is not being sent back thus a proper device analysis could not be completed nor the reported issue confirmed.It was mentioned by the customer that there was no damage noted during preparation for use indicating a product quality issue did not contribute to the reported issues.It was also stated that the customer is using a alcon monarch iol inserter to implant iols.Our lenses are intended to be implanted using r28 inserter and z28 cartridge.Thus, the lens was used off label.Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factor may have cause or contributed to the iol tilting is but is not limited to: loading strategy.Lens placement technique.Accessory device support.Poor handling during folding and inserting.Risk assessment has been reviewed within the technical file for hydrophobic lens.Risk assessment identifies decentration/ tilting of the iol inside the eye to potentially because by improper handling during surgery, imperfect surgical procedure.This is seen as a normal event that may result in additional surgery because of impaired vision.This is considered as a serious severity of damage that may result in injury or disability which requires surgical intervention.The likelihood of occurrence is estimated to be remote.The resulting risk is deemed acceptable.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key16358869
Report Number3010126268-2023-00030
Device Sequence Number6803868
Product Code HQL
UDI-Device Identifier00843045101024
UDI-Public(01)00843045101024(17)260930
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number602
Device Catalogue Number003500-0050-681
Device Lot Number3S211135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Initial Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown